Wisconsin, 2014Hail and Damaging Winds in Wisconsin, September 4, 2014
September 4, 2014 · NWS DLH · 19 events in 4 counties and zones
Thunderstorms brought large hail and damaging winds to parts of northwest Wisconsin during the morning of September 4th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms brought large hail and damaging winds to parts of northwest Wisconsin during the morning of September 4th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Sep 4, 5:30 AM CST, 1 hour earlier.
Area forecast discussion, Sep 4, 5:30 AM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
630 AM CDT THU SEP 4 2014
.UPDATE...
ISSUED AT 630AM CDT THU SEP 4 2014
UPDATED FOR THE NEW 12Z AVIATION DISCUSSION BELOW.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 323 AM CDT THU SEP 4 2014
PRIMARY WARM FRONTAL ZONE IS DRAPED ACROSS THE I-94 CORRIDOR EARLY
THIS MORNING AHEAD OF S/W TROF AXIS THAT IS EJECTING ACROSS N
DAKOTA. RATHER SIGNIFICANT INCREASE IN COVERAGE/INTENSITY OF NEW
CONVECTION HAS BEEN NOTED IN THE PAST HOUR OR SO TO THE WEST OF
FARGO WITHIN STRONG WARM/MOIST ADVECTION ZONE IN THE 925-850 LAYER
AUGMENTED BY SOME LOW LEVEL FRONTOGENESIS. THIS IS EXPECTED TO
CONT TO EVOLVE UPSCALE WITH AN MCS POSSIBLY WITH EMBEDDED
SUPERCELL STRUCTURES PROPAGATING EASTWARD ACROSS MUCH OF THE
DULUTH CWA THROUGH THIS MORNING. WHILE THE SEVERE THREAT SHOULD
DIMINISH GRADUALLY WITH EASTWARD PROGRESSION..THERE WILL STILL BE
AT LEAST SOME RISK OF LARGE HAIL AND STRONG WINDS ACROSS THE
SOUTHERN DULUTH CWA THIS MORNING AND IN PARTICULAR TO THE WEST OF
I35 AND SOUTH OF HIGHWAY 2. WE HAVE TRIED TO TIME THE MCS EASTWARD
TIED TO THE MAX IN LOW LEVEL WAA/FGEN ASSOCIATED WITH THE NOSE OF
THE LLJ INTERACTING WITH THE 925-850 FRONTAL ZONE..WHICH WOULD
BRING IT TO THE DULUTH AND WRN LK SUPERIOR AREAS BY LATE MORNING.
A GRADUAL WEAKENING TREND IS EXPECTED OVER THE MIDDAY HOURS..BUT
DYNAMIC/ADVECTIVE PROCESSES ASSOCIATED WITH DEEP-LAYER
CYCLOGENESIS TO OUR NORTH AND SOME HEATING DURING THE DAY SHOULD
ALLOW FOR RAPID DESTABILIZATION IN THE WAKE OF THE MORNING MCS IN
A NARROW ZONE TO THE EAST OF THE ADVANCING FRONT. THIS IS EXPECTED
TO LEAD TO A SECOND WINDOW OF POTENTIAL STRONG CONVECTIVE
DEVELOPMENT LATE AFTERNOON AND EVENING ALONG AND ROUGHLY EAST OF A
LINE FROM ELY TO DULUTH TO PINE CITY. INSTABILITY/SHEAR KINEMATIC
PARAMETERS APPEAR TO BE FAVORABLE ONCE AGAIN FOR SVR STORMS AND
SUPERCELLS..WITH THE GREATEST RISK OVER THE MN ARROWHEAD AND NW
WISCONSIN WHERE LOW LEVEL SHEAR WILL BE MAXIMIZED.
CHANCES FOR PRECIP SHOULD END IN MOST AREAS BY MIDNIGHT..EXCEPT
OVER FAR NRN MN WHERE A CHANCE FOR SHOWERS WILL LINGER MOST OF THE
NIGHT IN CLOSER PROXIMITY TO DEEPENING/CLOSING OFF MID LEVEL TROF
AXIS. FAIRLY STRONG W/NW SURFACE GRADIENT SHOULD ALLOW FOR DECENT
SURFACE FLOW FOR MOST OF THE NIGHT THUR NIGHT..WITH STRONGER WINDS
OVER WRN LK SUPERIOR.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 323 AM CDT THU SEP 4 2014
IT APPEARS FALL LIKE WEATHER IS ON THE WAY...PARTICULARLY FOR NEXT
WEEK.
THE NORTHLAND WILL BE IN THE WAKE OF A STRONG COLD FRONT FRIDAY. I
LOWERED THE HIGH TEMPERATURE FORECAST A BIT. THE MODELS PRIMARILY
INDICATE SUNNY SKIES IN THE AFTERNOON...BUT I AM LESS CONVINCED DUE
TO THE COLD AIR ADVECTION IN THE NW FLOW. PARTLY CLOUDY SKIES ARE
LIKELY DUE TO THIS...SO I INCREASED THE CLOUD COVER FORECAST.
A WEAK COLD FRONT WILL MOVE THROUGH THE NORTHLAND FRIDAY NIGHT...AND
ANOTHER COLD FRONT WILL STALL NEAR OR JUST NORTH OF THE
MINNESOTA/CANADA BORDER SATURDAY NIGHT OR SUNDAY. TEMPERATURES OVER
THE WEEKEND SHOULD BE NEAR NORMAL.
MONDAY COULD FEEL LIKE THE LAST DAY OF SUMMER. THERE WILL LIKELY BE
RELATIVELY WARM SW FLOW WHICH HELP TEMPERATURES TO CLIMB TO THE LOW
70S. THE FORECAST HAS LOW CHANCES OF SHOWERS AND STORMS...BUT THIS
IS MORE OF AN ARTIFACT OF PREVIOUS MODELS RUNS. THE LATEST GFS AND
ECMWF HAVE PCPN WITH AN APPROACHING COLD FRONT FROM THE NW HOLDING
OFF UNTIL AT LEAST MONDAY NIGHT...SO WE MIGHT BE ABLE TO LOWER PCPN
CHANCES FOR MONDAY EVEN MORE WITH FUTURE UPDATES.
THE MIDDLE OF THE WEEK MIGHT SEE A SIGNIFICANT DROP IN TEMPERATURES
WITH WET AND CLOUDY WEATHER AS A COLD FRONT MOVES INTO THE REGION.
THE GFS AND ECMWF ARE IN FAIRLY GOOD AGREEMENT CONSIDERING THIS
PERIOD IS 6 TO 7 DAYS OUT. I LOWERED THE TEMPERATURE FORECAST FOR
TUESDAY AND WEDNESDAY...BUT WE MIGHT NEED TO DO SO MUCH MORE WITH
SUBSEQUENT FORECASTS. HIGHS COULD DROP TO THE LOW TO MID 50S BY
THURSDAY AS A COOL CANADIAN HIGH PRESSURE AIR MASS GRADUALLY SHIFTS
INTO THE UPPER MIDWEST.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 630 AM CDT THU SEP 4 2014
MUCH OF NE MINNESOTA AND NW WISCONSIN WILL SEE SHOWERS AND
THUNDERSTORMS TODAY. SOME STORMS COULD BE STRONG TO SEVERE WITH
THE THREAT OF LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN. THE
THERE SHOULD BE A TRANSITION FROM MORE PREDOMINANT IFR/MVFR
CONDITIONS EARLY THIS MORNING TO MVFR CONDITIONS THIS
AFTERNOON...AND THEN VFR CONDITIONS LATE THIS AFTERNOON.
A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATER TODAY.
GUSTY WNW WINDS WILL DEVELOP BEHIND ITS WAKE. SOME TERMINALS WILL
SEE MVFR CIGS RETURN LATER TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 71 53 64 47 / 80 20 0 10
INL 73 46 64 41 / 50 30 10 10
BRD 76 52 65 47 / 80 10 0 0
HYR 82 54 65 44 / 60 40 0 0
ASX 80 55 66 47 / 70 50 0 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&
SHORT TERM...MILLER
LONG TERM...GROCHOCINSKI
AVIATION...GROCHOCINSKI
Hazardous weather outlook, Sep 4, 3:09 AM CST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
409 AM CDT THU SEP 4 2014
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-050915-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
409 AM CDT THU SEP 4 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS MUCH OF THE AREA
THIS MORNING...WITH THE GREATEST THREAT OF DAMAGING WINDS...LARGE
HAIL AND HEAVY RAINFALL GENERALLY ALONG AND SOUTH OF THE HIGHWAY 2
CORRIDOR IN MINNESOTA. MORNING STORMS ARE EXPECTED TO DECREASE IN
COVERAGE AND INTENSITY OVER THE MIDDAY HOURS AS THEY MOVE INTO THE
MINNESOTA ARROWHEAD AND NORTHWEST WISCONSIN.
HOWEVER...ADDITIONAL STRONG TO SEVERE STORMS ARE EXPECTED TO
REDEVELOP OVER EASTERN MINNESOTA AND NORTHWEST WISCONSIN LATE THIS
AFTERNOON AND EVENING...GENERALLY EAST OF A LINE ROUGHLY FROM ELY
TO CLOQUET...TO PINE CITY. THE PRIMARY THREATS WITH THIS SECOND
ROUND OF STORMS IS EXPECTED TO BE LARGE HAIL AND DAMAGING
WINDS...BUT THERE WILL BE AT LEAST SOME RISK OF TORNADOES WITH THE
GREATEST THREAT OVER NORTHWEST WISCONSIN.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY OF NEXT
WEEK. AT THIS TIME THE THREAT OF SEVERE STORMS APPEARS LOW.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND THIS
EVENING.
LSZ121-140>148-050915-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
409 AM CDT THU SEP 4 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS FROM MID MORNING INTO TONIGHT
OVER ALL OF WESTERN LAKE SUPERIOR. SOME STORMS COULD BE STRONG OR
SEVERE...WITH STRONG WINDS...LOCALLY HIGH WAVES...LARGE HAIL AND
INTENSE LIGHTNING.
A SMALL CRAFT ADVISORY MAY ALSO BE NEEDED TONIGHT AS WEST TO
NORTHWEST WINDS INCREASE BEHIND A COLD FRONT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SMALL CRAFT ADVISORY MAY BE NEEDED FRIDAY FOR STRONG NORTHWEST
WINDS AND HIGHER WAVES BEHIND A COLD FRONT.
THERE IS ALSO A CHANCE FOR THUNDERSTORMS MONDAY AND TUESDAY.
MILLER
MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Local storm report, Sep 4, 6:12 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
712 AM CDT THU SEP 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM TSTM WND GST BRAINERD 46.35N 94.19W
09/04/2014 M69 MPH CROW WING MN TRAINED SPOTTER
THE ANEMOMETER MEASURED WINDS AS HIGH AS 69 MPH. ROOF
DAMAGE TO THE HOME OF THE SPOTTER.
&&
G2Local storm report, Sep 4, 6:20 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
720 AM CDT THU SEP 4 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 AM HEAVY RAIN 2 NE AITKIN 46.55N 93.68W
09/04/2014 M1.78 INCH AITKIN MN AWOS
AWOS STATION AITKIN AIRPORT /AIT/ HEAVY RAIN
DURATION 1 HOUR.
0606 AM HEAVY RAIN 3 WNW WOODROW 46.40N 94.13W
09/04/2014 M1.00 INCH CROW WING MN MESONET
MESONET STATION 3 W WOODROW /BIRM5/ HEAVY
RAIN DURATION 6 HOURS.
0606 AM HEAVY RAIN 3 WNW WOODROW 46.40N 94.13W
09/04/2014 M0.88 INCH CROW WING MN MESONET
MESONET STATION 3 W WOODROW /BIRM5/ HEAVY
RAIN DURATION 1 HOUR.
0644 AM HEAVY RAIN 3 NE JENKINS 46.68N 94.29W
09/04/2014 M1.26 INCH CROW WING MN MESONET
MESONET STATION JENKINS 3 ENE /CW8652/ HEAVY
RAIN DURATION 6 HOURS.
0647 AM HEAVY RAIN 2 SW BREEZY POINT 46.58N 94.24W
09/04/2014 M1.51 INCH CROW WING MN MESONET
MESONET STATION BREEZY POINT 2 SW /CW9381/
HEAVY RAIN DURATION 6 HOURS.
0652 AM HEAVY RAIN 2 SW BREEZY POINT 46.58N 94.24W
09/04/2014 M1.26 INCH CROW WING MN MESONET
MESONET STATION BREEZY POINT 2 SW /CW9381/
HEAVY RAIN DURATION 1 HOUR.
0632 AM HEAVY RAIN 5 S NISSWA 46.42N 94.30W
09/04/2014 M0.99 INCH CROW WING MN MESONET
MESONET STATION EAST GULL LAKE 2 ENE
/DW5836/ HEAVY RAIN DURATION 6 HOURS.
0632 AM HEAVY RAIN 5 S NISSWA 46.42N 94.30W
09/04/2014 M0.82 INCH CROW WING MN MESONET
MESONET STATION EAST GULL LAKE 2 ENE
/DW5836/ HEAVY RAIN DURATION 1 HOUR.
0643 AM HEAVY RAIN 5 SSE BREEZY POINT 46.55N 94.17W
09/04/2014 M1.29 INCH CROW WING MN MESONET
MESONET STATION BREEZY POINT 5 SE /DW6213/
HEAVY RAIN DURATION 6 HOURS.
0643 AM HEAVY RAIN 5 SSE BREEZY POINT 46.55N 94.17W
09/04/2014 M1.08 INCH CROW WING MN MESONET
MESONET STATION BREEZY POINT 5 SE /DW6213/
HEAVY RAIN DURATION 1 HOUR.
0600 AM HEAVY RAIN EAST GULL LAKE 46.41N 94.35W
09/04/2014 M0.84 INCH CASS MN MESONET
MESONET STATION EAST GULL LAKE /GLLM5/ HEAVY
RAIN DURATION 6 HOURS.
0600 AM HEAVY RAIN EAST GULL LAKE 46.41N 94.35W
09/04/2014 M0.77 INCH CASS MN MESONET
MESONET STATION EAST GULL LAKE /GLLM5/ HEAVY
RAIN DURATION 1 HOUR.
&&
NWS DULUTH MN
IRIS SYSTEMLocal storm report, Sep 4, 6:21 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
721 AM CDT THU SEP 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM HEAVY RAIN BAXTER 46.34N 94.28W
09/04/2014 M2.50 INCH CROW WING MN TRAINED SPOTTER
&&
KKLocal storm report, Sep 4, 6:26 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
726 AM CDT THU SEP 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HAIL 6 WNW FINLAND 47.45N 91.37W
09/04/2014 M1.25 INCH LAKE MN TRAINED SPOTTER
MOSTLY PEA SIZE HAIL WITH MANY NICKEL SIZED AND A FEW
HALF DOLLAR SIZED. BETWEEN 0655AM-0705AM.
&&
SGLocal storm report, Sep 4, 6:28 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
728 AM CDT THU SEP 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND DMG 1 W BRAINERD 46.35N 94.22W
09/04/2014 CROW WING MN UTILITY COMPANY
BETWEEN BRAINERD AND BAXTER.
&&
SGLocal storm report, Sep 4, 6:29 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
729 AM CDT THU SEP 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND DMG 1 W BRAINERD 46.35N 94.22W
09/04/2014 CROW WING MN UTILITY COMPANY
POWER LINES REPORTED DOWN BETWEEN BRAINERD AND BAXTER.
&&
SGThunderstorm Wind, Washburn
- When
- September 4, 6:30 AM CST
- Where
- Washburn County, 3.35 mi E of Minong
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 46.100, -91.750
There were several trees down along US 77 East of Minong.
Hail, Washburn
- When
- September 4, 6:33 AM CST
- Where
- Washburn County, 0.96 mi W of Minong
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 46.100, -91.840
Thunderstorm Wind, Washburn
- When
- September 4, 6:35 AM CST
- Where
- Washburn County, 5.4 mi NNW of Stanberry
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 46.070, -91.670
There were numerous trees down along US 77 at CN Overpass. Railroad crews were working to clear trees along the right-of-way.
Hail, Washburn
- When
- September 4, 6:40 AM CST
- Where
- Washburn County, 2.04 mi ENE of Stanberry
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 46.010, -91.580
Hail, Sawyer
- When
- September 4, 6:45 AM CST
- Where
- Sawyer County, 2.5 mi WSW of Hayward
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 46.010, -91.530
Thunderstorm Wind, Sawyer
- When
- September 4, 6:56 AM CST
- Where
- Sawyer County, 2.07 mi S of Round Lake
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.990, -91.330
There were several trees down at the intersection of County Highway B and County Road NN.
Hail, Sawyer
- When
- September 4, 6:59 AM CST
- Where
- Sawyer County, 1.68 mi SW of Round Lake
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 46.000, -91.350
Thunderstorm Wind, Sawyer
- When
- September 4, 6:59 AM CST
- Where
- Sawyer County, 1.68 mi SW of Round Lake
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 46.000, -91.350
Hail, Sawyer
- When
- September 4, 7:00 AM CST
- Where
- Sawyer County, 0.84 mi SW of Hayward Arpt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 46.010, -91.460
Hail, Sawyer
- When
- September 4, 7:01 AM CST
- Where
- Sawyer County, 0.84 mi SE of Hayward Arpt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 46.010, -91.440
Hail was covering the ground.
Thunderstorm Wind, Burnett
- When
- September 4, 7:22 AM CST
- Where
- Burnett County, 0.69 mi S of Danbury
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.990, -92.370
Five mature 12 inch diameter oak and pine trees were broken or uprooted.
Hail, Burnett
- When
- September 4, 7:25 AM CST
- Where
- Burnett County, 5.99 mi NE of Danbury
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 46.060, -92.280
Thunderstorm Wind, Sawyer
- When
- September 4, 7:34 AM CST
- Where
- Sawyer County, 0.84 mi NE of Hayward
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 46.030, -91.470
There were twenty inch diameter oak and pine trees down and quarter size hail. The hail caused damage to the siding on a garage.
Hail, Price
- When
- September 4, 7:51 AM CST
- Where
- Price County, Park Falls
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.930, -90.450
There was nickel to quarter size hail.
Thunderstorm Wind, Price
- When
- September 4, 7:52 AM CST
- Where
- Price County, Fifield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.880, -90.420
There were numerous trees down across town.
Hail, Price
- When
- September 4, 7:59 AM CST
- Where
- Price County, 0.48 mi W of Park Falls
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.930, -90.460
There was quarter size hail increasing to ping pong ball size hail. It was still hailing at the time of the report.
Thunderstorm Wind, Price
- When
- September 4, 8:00 AM CST
- Where
- Price County, 0.48 mi W of Park Falls
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.930, -90.460
There was an 8 to 10 inch diameter tree broken. The location was corrected.
Hail, Price
- When
- September 4, 8:03 AM CST
- Where
- Price County, 0.69 mi S of Park Falls
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.920, -90.450
There was a lot of quarter size hail.
Thunderstorm Wind, Sawyer
- When
- September 4, 8:37 AM CST
- Where
- Sawyer County, 12.45 mi S of Oxbow Lake
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Park/Forest Service
- Coordinates
- 45.690, -90.710
The top of a twelve inch live pine tree was blocking the road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Minnesota, September 4, 2014$376,000 · EF2 · 21 events
- Damaging Winds in Michigan, September 4, 2014$334,000 · 78 kt wind · 3 events
- Flash Flooding and Damaging Winds in Michigan, September 4 to 5, 20141 injured · $52,000 · 50 kt wind · 10 events
- Flash Flood and Hail in Wisconsin, September 4 to 5, 2014$90,000 · 1 in hail · 6 events
- Tornadoes and Flash Flooding in North Dakota, September 4, 2014$21,000 · EF1 · 11 events
- Hail and Damaging Winds in Wisconsin, September 4, 2014$42,000 · 2.5 in hail · 20 events
- Hail and Damaging Winds in Minnesota, September 4, 2014$75,000 · 1 in hail · 4 events
- High Wind in Michigan, September 4, 2014$65,000 · 55 kt wind · 1 event
- High Wind in Michigan, September 4, 2014$38,000 · 55 kt wind · 2 events
- Flash Flooding in West Virginia, September 4, 2014$28,000 · 4 events
- Excessive Heat in Missouri, September 4, 20142 injured · 6 events
- Hail and Damaging Winds in Minnesota, September 4, 20141.25 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543020, 543006, 543021, 543007, 543008, 543022, 543009, 543014, 543010, 543011, 543023, 543012, 543024, 543013, 543017, 543015, 543019, 543016, 543025.